Thunderstorm Wind, Washington
- When
- July 26, 4:44 PM MST
- Where
- Washington County, Elba
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.917, -103.183
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 26, 1:47 PM MST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 247 PM MDT WED JUL 26 2006 .SHORT TERM DISCUSSION...SHORTWAVE MOVING ACROSS NORTHWEST AND WESTERN COLORADO. MOIST AND UNSTABLE ATMOSPHERE AHEAD OF WAVE..WITH NEIGHBORING RADARS SHOWING SCATTERED CONVECTION ACROSS MOUNTAINS AND FOOTHILLS. CELLS TRYING TO MOVE OFF FOOTHILLS ONTO ADJACENT PLAINS HAVING A DIFFICULT TIME HOLDING TOGETHER AS AIRMASS STILL A BIT CAPPED...LAPS ANALYSIS SHOWING SOME CIN AROUND. SHORTWAVE SHOULD EFFECTIVELY BREAK THE CAP AND ERODE THE CIN. THUS SHOULD SEE CELLS MOVE ONTO PLAINS DURING THE EVENING. CURRENT PRECIPITABLE WATER VALUES HAVE REACHED 1 INCH ACROSS THE PLAINS...SHOULD SEE LOCALLY HEAVY RAIN WITH THE STRONGER STORMS. RADARS SHOWING CELLS STEADILY MOVING EAST SOUTHEAST...NOT TOO CONCERNED ABOUT SLOW MOVERS. BUT MAY NEED TO WATCH FOR TRAIN ECHOES. COULD SEE SOME HAIL OVER THE NORTHEAST CORNER WHERE CAPES CURRENTLY HOVERING AROUND 1000 J/KG. DIV-Q VERTICAL VELOCITY PROGS SHOW SHORTWAVE MOVING EAST DURING THE EVENING...EXITING THE AREA BY MIDNIGHT WITH QG DESCENT PREVAILING. THUS SHOULD SEE CONVECTION ENDING AT THAT TIME. MODELS INDICATE SOME SORT OF MCS DEVELOPING OVER NEBRASKA AFTER MIDNIGHT...WITH BOUNDARY LAYER WIND AND HUMIDITY FIELDS INDICTATING LOW LEVEL MOISTURE SPREADING WESTWARD INTO THE FAR NORTHEAST CORNER. MAY NEED TO ADD SOME FOG IN THE FAR NORTHEAST ZONES AFTER MIDNIGHT. ON THURSDAY...RIDGE BEGINS TO BUILD ACROSS COLORADO...WITH THE FLOW ALOFT BECOMING NORTHWEST. THIS FLOW SHOULD PUSH BULK OF MOISTURE SOUTH AND EAST OF AREA. LOOKS LIKE BEST CHANCE FOR CONVECTION WILL BE ACROSS THE MOUNTAINS AND ALONG THE PALMER DIVIDE. FORECAST SOUNDINGS SHOW PLAINS TO BE CAPPED DURING THE AFTERNOON. CURRENT GRIDS SHOW THIS TREND NICELY...WONT MAKE ANY CHANGES AT THIS TIME. TEMPERATURE AND THICKNESS PROGS INDICATE TEMPERATURES IN THE 90S ACROSS THE PLAINS...WHICH IS IN LINE WITH GUIDANCE. THIS LOOKS REASONABLE BASED ON MORE SUN EXPECTED. TEMPERATURE GRIDS ONLY NEED MINOR ADJUSTMENTS. .LONG TERM DISCUSSION...HOT AND DRY AIRMASS ASSOCIATED WITH BROAD UPPER RIDGE MOVES ACROSS AREA NEXT SEVERAL DAYS. WHILE LOWER LAYERS OF ATMOSPHERE REMAIN QUITE UNSTABLE WITH STRONG SOLAR HEATING ...LAYERS ABOVE 500MB BECOME INCREASINGLY STABLE WITH 300-500MB THERMAL RIDGE PASSING OVER REGION. WILL SEE WARMEST TEMPS ALOFT OVER AREA THIS WEEKEND WITH H7 TEMPERATURES AROUND 21C AND H5 TEMPS AROUND -3C. ATMOSPHERE ALSO LOOKS QUITE DRY WITH PRECIPITABLE WATER VALUES LOWERING BELOW A HALF INCH ON SATURDAY. SUCH AN ENVIRONMENT SHOULD INHIBIT CONVECTION EVEN OVER THE HIGHER TERRAIN. SHOULD SEE MAX TEMPERATURES IN RECORD TERRITORY WITH TRIPLE DIGIT HIGHS ON THE PLAINS AND 80S IN THE MTN VALLEYS. NOT OUT OF THE QUESTION WE/LL SEE A 90 DEG READING SOMEWHERE IN THE GRAND VALLEY. BY LATE IN THE WEEKEND...MODELS STILL SHOW THE UPR RIDGE FLATTENING AND SHIFTING EAST OF THE AREA. FLOW ALOFT BECOMES SWLY WHICH OPENS THE DOOR TO VERY MOIST AND UNSTABLE AIR CURRENTLY BOTTLED UP IN THE LOWER DESERT SOUTHWEST. PRECIPITABLE WATER...HUMIDITY AND STREAMLINE FIELDS SHOW THIS DEEP LAYER OF SUBTROPICAL MOISTURE STREAMING NEWRD UP INTO WRN COLORADO BY LATE ON SATURDAY. BUT NOT UNTIL LATE SUNDAY OR EARLY MONDAY DO I SEE THIS MOISTURE WORKING ITS WAY EAST OF THE CONTINENTAL DIVIDE. THE INCREASED POPS CURRENTLY IN THE FCST FOR THE MTNS ON SUNDAY LOOKS GOOD...BUT WILL HOLD OFF ON RAISING POPS EAST OF THE MTNS UNTIL MONDAY. ON MONDAY...GFS AND DGEX SHOWS PRECIPITABLE WATER VALUES UP AROUND 1.25 INCHES ON THE PLAINS ...WITH VALUES AS HIGH AS 1.60 INCHES NEAR OUR NORTHEAST BORDER. SHOULD THINGS COME TOGETHER COULD SEE A COUPLE DAYS OF HEAVY RAIN PRODUCING T-STORMS EARLY NEXT WEEK. THIS INCREASE IN MOISTURE SHOULD ALSO HELP LOWER TEMPERATURES EXCEPT MAYBE AT NIGHT DUE TO THE INSULATING AFFECT OF THE INCREASED CLOUD COVER AND HIGHER DEWPTS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT WED JUL 26 2006 COZ030>051-271200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THEN GRADUALLY SPREAD ACROSS THE PLAINS DURING THE AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS. A MOIST AND UNSTABLE ATMOSPHERE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE THE SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HOT AND MOSTLY DRY AIRMASS BENEATH A RIDGE OF HIGH PRESSURE WILL SHIFT EAST OVER COLORADO THURSDAY THROUGH SATURDAY. TEMPERATURES IN MANY AREAS MAY REACH OR EXCEED RECORD LEVELS BY SATURDAY. ONLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER THE HIGHER MOUNTAINOUS TERRAIN. FROM SUNDAY THROUGH TUESDAY...THIS HIGH PRESSURE RIDGE IS FORECAST TO WEAKEN AND SLIDE EAST ALLOWING MONSOONAL MOISTURE TO RETURN TO WESTERN AND NORTHERN COLORADO. AS A RESULT...ANTICIPATE AN INCREASE IN SHOWERS AND THUNDERSTORM ACTIVITY FOR MUCH OF THE AREA BY LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DL/BAKER
The Denver radar (KFTG), 117 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525053, 5525054.